Couldn't find what you looking for?

TRY OUR SEARCH!

I’ve been on Prozac for 12 years. Every year I gain Weight. Every year I restrict more. I’m going to dr this week and going to try and switch. I can’t keep restricting, working out, and still gain weight. My worry is it works so well with my issues.
Reply

Loading...

It’s incredible to know I’m not the only one!! In the past if I’ve gained weight it wasn’t too hard with eating healthy and exercising 4 times a week. After Prozac I managed to gain at least 70 pounds in almost a year and I’m mortified I gained all the weight I worked so hard to lose. I’m only 21 and I’m about 2 weeks off of Prozac and I’m so excited to see the results of continual eating healthy and exercising while not being on this medication anymore! My doctor told me it would actually help lose weight, who would’ve thought
Reply

Loading...

Hi ! I came off Prozac 3 months ago and my weight will not come off! I’m a naturally thin person before these antidepressants but I have weight stuck around my waist that won’t come off- how long did it take you to lose the weight ?
Reply

Loading...

Hi I am having the same issue did your weight ever come off ?
Reply

Loading...

Hi I have gained 50 lb since taking Prozac. First I was taking Lexapro for about 6 yrs then weaned myself off slowly. I had gained 50 lb on Lexapro. I ate healthy and walked (not a lot, just 15-30 min) most days. The weight slowly and steadily came off. Thought all was good then had a relapse and got very depressed with anxiety. Had to go back on Lexapro and gained all the weight back. My Dr. switched me to Prozac and it has made no difference. I look terrible and weight almost 240 lbs on a 5'6" frame. My Dr. keeps saying it shouldn't cause this much weight gain but I know my body. This is miserable but I feel I must keep taking it.
Reply

Loading...

read all of replies also. Told to diet PLEASE my doctor actually had the nerve to ask me if Ihad been eating cookies...dont the providers tell the doctors there is weight gain with these drugs grr Now I'm really upset !! ahahaha
Reply

Loading...

Thank you
I’m so unhappy with the weight gain .. I feel bloated all the time
Julie
Reply

Loading...

arggggg reading all replies--- I don't feel so alone-- I GAINED #30 with prozac, given for " over reacting " to everything.. now I don't react at all !!!!! to fat too ! Dr said I could go off of it but weight would not go away I take senior aerobics class 6 days a week...think I'll give it another try and be more patient and add another hour to exercise I'm an old bat so will be tough ---- NOT HAPPY !
Reply

Loading...

I'm glad I'm not alone. Like so many, I brought up my weight gain issues with my primary care doctor and she said that Prozac isn't "supposed" to cause weight gain and that the weight gain while on it could be caused by being less depressed and eating more. However a lack of appetite has never been my problem, so that doesn't ring true for me. I was on Prozac for about 3 years, from 10 mg up to 40 mg at one point, then back down to 10 mg for past year. My psych recommended that while weaning off over the last month, I also wean off caffeine (because I have some hyperactivity /anxiety tendencies, which can be worsened by caffeine). This was tough for the first couple weeks but I'm feeling good now. I've noticed a bit of an increase in my irritability, but my psych has recommended a supplement to try to address it. I too am someone who always had a fast metabolism and lost weight easily, until this. Right before I went on, I had gotten down to basically my prepregnancy weight of 128 about 8 months after giving birth. Then I went on Prozac and the weight just kept steadily creeping up, even despite exercising more and making some small changes in diet. Now I'm up to 138 and even doing 2 hour long runs on the weekend, plus kickboxing and shorter runs 2-3 times a week, the weight isn't budging. I'm hoping that if I stay patient and consistent, I'll see some results in several months. I'm in my early forties so I'm not expecting miracles from my metabolism.
Reply

Loading...